Your Health. Your Family. Your Choice.
Life Threatening? No
Write-up: This case was reported by a nurse via a regulatory authority (# PT-INFARMED-L201207-1779) and described the occurrence of type 1 diabetes mellitus in a 13-year-old female subject who was vaccinated with ENGERIX B (GlaxoSmithKline), (non-gsk) GARDASIL. There was no history of diabetes in the family. The subject''s medical history included recurrent bronchiolitis in childhood. The subject had no previous drug reaction. Concomitant medication was not reported. On 24 November 2008 the subject received 3rd dose of ENGERIX B (intramuscular, unknown injection site), 1st dose of GARDASIL (intramuscular, unknown injection site). In December 2008, 15 days after vaccination with ENGERIX B and GARDASIL, the subject experienced type 1 diabetes mellitus, polydipsia, hyperglycemia and malaise. The subject was hospitalised and the regulatory authority reported that the events were disabling. Relevant test results included: Blood glucose: above 600 mg/dl. The subject was treated with insulin. At the time of reporting the events were unresolved. The vaccination course with ENGERIX B was discontinued. The regulatory authority reported that the events were possibly related to vaccination with ENGERIX B and GARDASIL. No further information is expected. The foreign Regulatory Authority has provided us with all the available information for the time being, if they ever get any further they will send it to us.
Copyright © 2018 National Vaccine Information Center. All rights reserved.
21525 Ridgetop Circle, Suite 100, Sterling, VA 20166